Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Yasmin is a good one to try because it's progesterone component is a strong anti-androgen. Just because it didn't work for someone else doesn't mean that it won't work for you. Everyone is different and the only way to find out if a particular BCP brand will help you is to try it for a while.

Link to post
Share on other sites

youve had great results what bc are you using ive been on orthotricyclin 5 months havent stopped breaking out new ones constantly thinking of stopping,dr said poss go on yasmin however reading this board people say no good results there either

deann - my daughter stopped ortho-tri after 5 months cause her skin was a wreck on it. She had to take accutane after that which made things even worse for the next 6 months. I have a theory that those who have bad luck with ortho-tri will do fine on Yasmin but that's just because that's what happened in my fam. I also believe in the added sprio to if the Yasmin doesn't do the trick.

Link to post
Share on other sites

Yasmin made me gain 15 pounds, and though I probably really needed it (I was pretty underweight), I'm not too thrilled. I do believe it is working well for my skin though...I just want to fit into my favorite pants again, man.

Link to post
Share on other sites

Yasmin made me gain 15 pounds, and though I probably really needed it (I was pretty underweight), I'm not too thrilled. I do believe it is working well for my skin though...I just want to fit into my favorite pants again, man.

My daughter gained on ortho-tri-cyclen but not on Yasmin. It might be the spiro addition too though because it's a diuretic.

Link to post
Share on other sites

Yasmin made me gain 15 pounds, and though I probably really needed it (I was pretty underweight), I'm not too thrilled. I do believe it is working well for my skin though...I just want to fit into my favorite pants again, man.

My daughter gained on ortho-tri-cyclen but not on Yasmin. It might be the spiro addition too though because it's a diuretic.

I have no idea if this is true, but my oldest sister said that estrogen is absorbed through body fat...and that, because I had so little, it made me gain weight so that there was enough fat to be absorbed correctly.

That doesn't seem right, but I don't know.

Link to post
Share on other sites

its only supposed to make you gain weight through fluid retention...bt i have to say, a month in and i havent gained any weight..

but jeez is it making me feel ill..i just started my weeks break and have had pain constantly for the past few days, thats actually made me ill, worse than ive ever had.

grrr...its either pain, weight gain or bad skin.i HATE being female.

Link to post
Share on other sites

gah..my boobs are still the same size on Yasmin..but just had the withdrawl week..it sucked!a week long period!!and..the day after i start on it again, i get a cyst on my chin :(

AND ive gone up a dress size.sooo not happy!

and..beautifully broken..i had mild acne, with the occasional non-scarring cyst on my T-zone area..and i dunno about the US, but here you just go to the docs and ask for it.

Link to post
Share on other sites

I was on Yasmin for 2 years, not for acne but to make my periods easier. Never did a thing for acne. My face cleared a lot fall of 2005 through spring of 2006 but I dont credit Yasmin, cuz I had been on it well over a year already.

I also gained no weight from it (I think a lot of weight gain is mistakenly attributed to the pill...but that's just my opinion).

The "side effects" I had were:

- boobs increased fullness, maybe half a cup size at most, were much more sensitive & almost sore at times for the first few months, then went back to normal

- PMS was much easier (less painful cramping, less moodiness, etc.)

- much lighter & shorter period, only 5 days compared to previous 9!!!

Second year on Yasmin the boobs were normal size again, pms was still under control, periods were lighter still, but unexpectedly I started spotting ALL THE TIME between periods. My face also broke out badly this past summer, after being relatively clear for several months. I dont blame Yasmin, cuz the pill did not change, but obviously something about me changed that caused it to not work right for me anymore.

Now I am on no BC, my skin is still bad but clearing from DKR, my periods are back to being long & painful, but I have no more of that terrible spotting.

I am still planning on trying other pills to see if one will work better for me now cuz I cannot take 9 day periods...

Link to post
Share on other sites

This is my little share for this thread.

I started taking the pill (Alesse) because I got married :wub:

It has lots of side effects but I got none bad ones. These are the things I get with the pill:

-became regular, I never was...

-light period, no pain, which starts on the wednesday when I am off the pill.

-no weight gain or loss

-no bleast increase or decrease.

-clear skin from the 5th month on it This was very interesting, I kept a log of pics of how my skin was slowly clearing up. I really recommend doing this.

lol, that's pretty much it.

Link to post
Share on other sites

i can really relate to those of you who broke out in cysts while taking a bc pill...i started breaking out in cysts for the first time in my life the beginning of my 4th month on YAZ...i am nearing the end of the fourth month and it is getting worse. for those of you who broke out while on a bc pill....did you stop taking it or did it eventually get better? i've heard you should give them 6 months to clear up skin, but i don't know if i can deal with this any longer.

Link to post
Share on other sites

I was on Yasmin for 1 month exactly. It actually was really starting to clear up my skin.. I didn't get any initial breakout on it... but it gave me horrrrible headaches everyday, and I would cry SO EASILY at everything and was always moody towards people. Plus, I had to pay 50 bucks a month for it & didn't want to rely on it forever (I've heard of bad horror stories of coming off the pill). I was almost willing to stay on it though for the big boobs :lol:

Link to post
Share on other sites

Well, like many people here, I suffered from acne (and lots of it)! I remember last Christmas that not one single square centimeter of my face wasn't covered with zits, yuck. I tried everything, and the only thing that seems to work was benzoyl peroxide but it didn't clear me completely. Now I found something that is effortless and works wonderfully for me. It's called... the birth control pill. I never would have guessed it would work this well but my face is actually completely clear! I take it once a day and that's it. No more washing faces 3 times a day, no more dry flaky skin, and I saved soo much time not having to take care of my face. It works great by itself, but sometimes I still find small bumps here and there. For that, I just use (a small amount of) 5% or 10% benzoyl peroxide (I reccommend Clearasil Ultra NOT plain Clearasil) once a day, and that's it!

I guess the pill would be more of an issue than other regimens, so I will go over side effects as well

1- weight gain: I didn't experience any weight gain (I've been on it for 4 months) but I've heard people say up to 10 lbs.

2- blood clots: If you're young, there is nothing to worry about. The odds are very rare. Besides, being pregnant would make you 100 times more at risk of blood clots than the pill ever will.

3- bigger boobs: once again, I missed out on this :( For most people, this would be a positive thing but if you think you're too big already, then you might not like the pill.

If you've tried all the products, and you're still dissatisfied, I would strongly reccommend the pill. For me, it works better than any other products and I've felt the need to pass the word.

I am so happy it worked for you! My gyno tried this with me years ago. I've actually been on the pill for a LOOOONG time. I've tried 3 different kinds. None of them cleared my skin, not even a little bit. I do know a lot of people that it has worked for (when your acne is hormonal) because the pill helps to regulate and balance the hormones. I guess mine isn't hormonal.... Good luck to everyone who tries it!

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×